Open Access

Orthogonality preserving property, Wigner equation, and stability

Journal of Inequalities and Applications20062006:76489

DOI: 10.1155/JIA/2006/76489

Received: 3 November 2005

Accepted: 2 July 2006

Published: 19 September 2006

Abstract

We deal with the stability of the orthogonality preserving property in the class of mappings phase-equivalent to linear or conjugate-linear ones. We give a characterization of approximately orthogonality preserving mappings in this class and we show some connections between the considered stability and the stability of the Wigner equation.

[12345678910111213]

Authors’ Affiliations

(1)
Instytut Matematyki, Akademia Pedagogiczna w Krakowie

References

  1. Almeida DF, Sharma CS: The first mathematical proof of Wigner's theorem. Journal of Natural Geometry 1992,2(2):113–123.MATHMathSciNetGoogle Scholar
  2. Chmieliński J: On a singular case in the Hyers-Ulam-Rassias stability of the Wigner equation. Journal of Mathematical Analysis and Applications 2004,289(2):571–583. 10.1016/j.jmaa.2003.08.042MATHMathSciNetView ArticleGoogle Scholar
  3. Chmieliński J: Linear mappings approximately preserving orthogonality. Journal of Mathematical Analysis and Applications 2005,304(1):158–169. 10.1016/j.jmaa.2004.09.011MATHMathSciNetView ArticleGoogle Scholar
  4. Chmieliński J: Stability of angle-preserving mappings on the plane. Mathematical Inequalities & Applications 2005,8(3):497–503.MATHMathSciNetView ArticleGoogle Scholar
  5. Chmieliński J: Stability of the orthogonality preserving property in finite-dimensional inner product spaces. Journal of Mathematical Analysis and Applications 2006,318(2):433–443. 10.1016/j.jmaa.2005.06.016MATHMathSciNetView ArticleGoogle Scholar
  6. Chmieliński J: Stability of the Wigner equation and related topics. to appear in Nonlinear Functional Analysis and Applications, special issue dedicated to the memory of D. H. Hyers to appear in Nonlinear Functional Analysis and Applications, special issue dedicated to the memory of D. H. HyersGoogle Scholar
  7. Hyers DH, Isac G, Rassias TM: Stability of Functional Equations in Several Variables, Progress in Nonlinear Differential Equations and Their Applications. Volume 34. Birkhäuser Boston, Massachusetts; 1998:vi+313.MATHGoogle Scholar
  8. Jung S-M: Hyers-Ulam-Rassias Stability of Functional Equations in Mathematical Analysis. Hadronic Press, Florida; 2001:ix+256.MATHGoogle Scholar
  9. Jung S-M: Hyers-Ulam stability of Butler-Rassias functional equation. Journal of Inequalities and Applications 2005,2005(1):41–47. 10.1155/JIA.2005.41MATHView ArticleMathSciNetGoogle Scholar
  10. Miura T, Takahasi S-E, Hirasawa G: Hyers-Ulam-Rassias stability of Jordan homomorphisms on Banach algebras. Journal of Inequalities and Applications 2005,2005(4):435–441. 10.1155/JIA.2005.435MATHMathSciNetView ArticleGoogle Scholar
  11. Rätz J: On Wigner's theorem: remarks, complements, comments, and corollaries. Aequationes Mathematicae 1996,52(1–2):1–9.MATHMathSciNetView ArticleGoogle Scholar
  12. Uhlhorn U: Representation of symmetry transformations in quantum mechanics. Arkiv Fysik 1963, 23: 307–340.MATHGoogle Scholar
  13. Wigner EP: Gruppentheorie und ihre Anwendungen auf die Quantenmechanik der Atomspektren. Friedrich Vieweg und Sohn Akt.-Ges., Braunschweig; 1931.View ArticleMATHGoogle Scholar

Copyright

© Jacek Chmieliński 2006

This article is published under license to BioMed Central Ltd. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.